Alert archive / Missouri / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 372, NWS St. Louis, MO

November 4, 2024Crawford County, Gasconade County, Osage County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 4, 2024, 8:18 PM CST for Crawford County, Gasconade County, Osage County, Missouri. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 4, 2024, 8:18 PM CST (02:18 UTC)
Expired
Nov 4, 2024, 9:00 PM CST
In force
42 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Tornado
Possible
Hail
0.0 in
Wind
60.0 mph

Counties Crawford County, MO, Gasconade County, MO, Osage County, MO

The radar

The St Louis radar (KLSX), 91 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-11-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-11-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 346 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
229 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
681 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
346 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

299 
WUUS53 KLSX 050218
SVRLSX
MOC055-073-151-050300-
/O.NEW.KLSX.SV.W.0372.241105T0218Z-241105T0300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
818 PM CST Mon Nov 4 2024

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Osage County in central Missouri...
  Northwestern Crawford County in east central Missouri...
  Gasconade County in east central Missouri...

* Until 900 PM CST.

* At 818 PM CST, severe thunderstorms were located along a line from 
  near Freeburg to 25 miles south of Freeburg, or along a line from 
  14 miles southwest of Linn to 27 miles west of Cuba, moving 
  northeast at 55 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Broadcast media reported. At 8:00 CDT, broadcast media
           reported 60 mph winds in Iberia, MO.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Owensville, Hermann, Linn, Bland, Freeburg, Rosebud, Westphalia, 
  Mount Sterling, Drake, Swiss, Rich Fountain, Gasconade, Argyle, 
  Morrison, Bay, Canaan, Oak Hill and Koeltztown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms have produced damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

LAT...LON 3833 9214 3871 9169 3870 9163 3868 9155
      3871 9149 3870 9137 3821 9137 3820 9131
      3807 9153 3815 9153 3815 9164 3829 9164
      3829 9211
TIME...MOT...LOC 0218Z 227DEG 46KT 3831 9200 3814 9188 3795 9188

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH

$$

KD
1 follow-up statement
503 
WWUS53 KLSX 050245
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
845 PM CST Mon Nov 4 2024

MOC151-050255-
/O.CAN.KLSX.SV.W.0372.000000T0000Z-241105T0300Z/
Osage MO-
845 PM CST Mon Nov 4 2024

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR OSAGE COUNTY...

The storms which prompted the warning have moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3815 9164 3864 9164 3870 9150 3870 9137
      3821 9137 3820 9131 3807 9153 3815 9153
TIME...MOT...LOC 0218Z 227DEG 46KT 3832 9198 3815 9187 3796 9186

$$


MOC055-073-050300-
/O.CON.KLSX.SV.W.0372.000000T0000Z-241105T0300Z/
Crawford MO-Gasconade MO-
845 PM CST Mon Nov 4 2024

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST FOR 
NORTHWESTERN CRAWFORD AND GASCONADE COUNTIES...

At 845 PM CST, severe thunderstorms were located along a line from 6 
miles northwest of Mount Sterling to 9 miles southeast of Bland, or 
along a line from 11 miles northeast of Linn to 11 miles northwest 
of Cuba, moving northeast at 55 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
  Owensville, Hermann, Bland, Rosebud, Drake, Mount Sterling, Swiss, 
  Gasconade, Canaan, Bay and Oak Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. These storms are capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

Intense thunderstorm lines can produce brief tornadoes and 
widespread significant wind damage. Although a tornado is not 
immediately likely, it is best to move to an interior room on the 
lowest floor of a building. These storms may cause serious injury 
and significant property damage.

&&

LAT...LON 3815 9164 3864 9164 3870 9150 3870 9137
      3821 9137 3820 9131 3807 9153 3815 9153
TIME...MOT...LOC 0218Z 227DEG 46KT 3832 9198 3815 9187 3796 9186

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

KD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 5:42 PM CST, 2 hours 36 minutes earlier. Its key messages:

  • Showers and thunderstorms will continue through tonight. A few severe thunderstorms will be possible this evening, particularly over central and east central Missouri. The primary threats will be large hail and damaging winds.
  • Rain will move out of the area by late Tuesday leaving Wednesday and Thursday. There will be additional chances of rain over the weekend.
Area forecast discussion, Nov 4, 5:42 PM CST, 2 hours 36 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
542 PM CST Mon Nov 4 2024

.KEY MESSAGES...

- Showers and thunderstorms will continue through tonight. A few
severe thunderstorms will be possible this evening, particularly
over central and east central Missouri.  The primary threats will be
large hail and damaging winds.

- Rain will move out of the area by late Tuesday leaving Wednesday
and Thursday.  There will be additional chances of rain over the
weekend.

&&

.SHORT TERM...  (Through Late Tuesday Night)
Issued at 330 PM CST Mon Nov 4 2024

A band of showers and scattered thunderstorms that has produced
flooding over southeast Missouri into southwest Illinois today has
begun to lift northward this afternoon along weak boundary.  It will
continue to lift northward into the northern CWA through early
evening.  Strong to severe thunderstorms are currently moving into
western Missouri ahead of a cold front.  Latest mesoanalysis is
showing 500-1000+ J/kg of MLCAPE along along the MO/AR state line
that the RAP has moving north into central MO by 00Z.  CAMS have the
current line of storms moving east into the CWA by early this
evening and then slowly progressing east ahead of the front through
the across eastern MO/SW IL during the late evening and overnight
hours.  The combination of instability and deep/low layer shear
still favors a few severe storms capable of producing damaging
winds and isolated tornadoes over central and east central MO this
evening. The chance for severe weather will decrease overnight as
the line moves into less instability. In addition, another 1-2"+
of rainfall will be possible through tomorrow, but the axis of
heaviest rainfall will now be over the northwest third of the CWA
which will limit additional flooding.

The chance for showers and scattered thunderstorms will continue
into Tuesday as the front slowly moves east across the area. The
front will not clear the area until late in the day, so the chances
will remain high (70-90%) over thee Illinois counties into the
afternoon.

Britt

&&

.LONG TERM...  (Wednesday through Next Monday)
Issued at 330 PM CST Mon Nov 4 2024

Mainly dry weather is still expected Wednesday into Thursday night
as an upper ridge moves across the area.  The LREF is showing the
next upper trough moving the Midwest on Saturday night which will
bring rain chances to the area from Friday to Sunday with the best
chances (70-90%) on Saturday and Saturday night.  Temperatures will
remain seasonable through the weekend.

Britt

&&

.AVIATION...  (For the 00z TAFs through 00z Tuesday Evening)
Issued at 533 PM CST Mon Nov 4 2024

Occasional showers and scattered thunderstorms are expected to
affect the terminals through the evening into the overnight hours
and then move out on Tuesday morning. A few of these storms could
produce wind gusts over 35 knots and small hail. MVFR and IFR
ceilings and visibilities can be expected with this activity
before improving to VFR by late morning and early afternoon.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Nov 4, 1:54 PM CST, 6 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
154 PM CST Mon Nov 4 2024

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-052000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
154 PM CST Mon Nov 4 2024

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...This afternoon and tonight.

Thunderstorms are expected through tonight. Some could be severe,
mainly in central Missouri this evening. The primary threats are
damaging winds and a few tornadoes, along with locally heavy
rainfall.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Thunderstorms will end on Tuesday morning. Otherwise no hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Spotters activation will be likely tonight.

Britt

In the hours before

Local storm report, Nov 4, 5:03 PM CST, 3 hours 15 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
503 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     Rain             1 W Oates               37.57N 91.07W
11/04/2024  M8.20 Inch       Reynolds           MO   Public

            Storm total so far.

&&

Pfahler
Local storm report, Nov 4, 5:05 PM CST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
505 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     Rain             Staunton                39.01N 89.79W
11/04/2024  E1.60 Inch       Macoupin           IL   Trained Spotter

            Storm total so far.

&&

Pfahler
Local storm report, Nov 4, 5:38 PM CST, 2 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
538 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     Rain             Saint Peters            38.77N 90.60W
11/04/2024  M2.79 Inch       St. Charles        MO   NWS Employee

            Storm total. 1.22 inches since 7 am.

&&

Britt
Local storm report, Nov 4, 5:41 PM CST, 2 hours 37 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
541 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     Rain             1 S Mine La Motte       37.61N 90.29W
11/04/2024  M6.00 Inch       Madison            MO   Public

            Storm total as of 5:30 PM.

&&

BRC
Local storm report, Nov 4, 5:54 PM CST, 2 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
554 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Rain             1 SSE Ste. Genevieve    37.96N 90.04W
11/04/2024  M6.84 Inch       Ste. Genevieve     MO   Trained Spotter

            Storm total so far.

&&

Pfahler
Local storm report, Nov 4, 7:02 PM CST, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
702 PM CST Mon Nov 4 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     Rain             Ferguson                38.74N 90.30W
11/04/2024  M4.18 Inch       St. Louis          MO   Public

            Storm total so far.

&&

Pfahler

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 7:43 PM CSTFlood WatchLSXCrawford, Franklin, Iron, Jefferson, Madison, Reynolds and 6 more16 hr
Nov 4, 9:11 PM CSTAreal Flood AdvisoryLSXFranklin, Gasconade, Warren3 hr
Nov 4, 9:38 PM CSTSevere Thunderstorm WarningLSXLincoln, Saint Charles37 min
Nov 4, 9:44 PM CSTTornado Warning Tornado observedLSXLincoln, Saint Charles16 min
Nov 4, 9:49 PM CSTSevere Thunderstorm WarningLSXCrawford, Franklin, Washington41 min
Nov 4, 9:51 PM CSTRiver Flood WarningLSXBoone10 hr
Nov 4, 10:03 PM CSTSevere Thunderstorm WarningLSXSaint Charles, Saint Louis42 min
Nov 4, 10:17 PM CSTAreal Flood AdvisoryLSXCrawford4 hr
Nov 5, 12:13 AM CSTAreal Flood AdvisoryLSXFranklin, Saint Charles3 hr
Nov 5, 12:16 AM CSTAreal Flood AdvisoryLSXFranklin, Gasconade, Warren119 min
Nov 5, 12:55 AM CSTAreal Flood AdvisoryLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis3 hr
Nov 5, 1:20 AM CSTAreal Flood AdvisoryLSXCrawford, Franklin, Jefferson, Washington3 hr
Nov 5, 1:26 AM CSTFlash Flood WarningLSXFranklin, Jefferson, Washington5 hr
Nov 5, 2:39 AM CSTFlash Flood WarningLSXSaint Louis, City of Saint Louis5 hr
Nov 5, 3:13 AM CSTFlash Flood WarningLSXCrawford, Franklin, Washington3 hr
Nov 5, 3:23 AM CSTRiver Flood WarningLSXSaint Charles28 hr
Nov 5, 4:36 AM CSTRiver Flood WarningLSXCrawford, Washington3 days
Nov 5, 4:42 AM CSTRiver Flood WarningLSXCrawford55 hr
Nov 5, 6:25 AM CSTAreal Flood WarningLSXCrawford, Franklin, Jefferson, Washington8 hr
Nov 5, 6:57 AM CSTAreal Flood WarningLSXSaint Louis, City of Saint Louis5 hr
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis5 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis7 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis21 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXFranklin, Jefferson4 days
Nov 5, 7:44 AM CSTRiver Flood WarningLSXJefferson, Saint Louis5 days
Nov 5, 7:49 AM CSTRiver Flood WarningLSXFranklin3 days
Nov 5, 10:35 AM CSTRiver Flood WarningLSXLincoln13 hr
Nov 5, 11:38 AM CSTRiver Flood WarningLSXOsage4 days
Nov 5, 1:57 PM CSTAreal Flood WarningLSXFranklin, Jefferson6 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.